Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 33, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Sep 8, 2012, 12:47 PM EDT. It took effect at Sep 8, 2012, 1:00 PM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2012, 12:47 PM EDT (16:47 UTC)
- In effect from
- Sep 8, 2012, 1:00 PM EDT
- Expired
- Sep 9, 2012, 2:00 AM EDT
- In force
- 13 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted, in the capitals the NWS used until 2016.
390 WHUS72 KTAE 081647 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1247 PM EDT SAT SEP 8 2012 ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR WATERS FROM APALACHICOLA TO THE SUWANNEE RIVER OUT 60 NAUTICAL MILES... .STRONG SOUTHWESTERLY WINDS ASSOCIATED WITH A WAVE OF LOW PRESSURE IN THE EXTREME NORTHEASTERN GULF OF MEXICO ARE EXPECTED TO CONTINUE THROUGH MUCH OF THE NIGHT. AS THE LOW PRESSURE IS FORCED EASTWARD BY AN APPROACHING FRONT...WINDS WILL FALL BELOW ADVISORY LEVELS A FEW HOURS AFTER MIDNIGHT. GMZ730-755-765-775-090600- /O.NEW.KTAE.SC.Y.0033.120908T1700Z-120909T0600Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1247 PM EDT SAT SEP 8 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT SUNDAY FOR GULF OF MEXICO WATERS BETWEEN APALACHICOLA AND THE SUWANNEE RIVER OUT 60 NAUTICAL MILES. * WINDS: SOUTHWEST 20 TO 25 KNOTS. * SEAS: 2 TO 4 FEET NEARSHORE...4 TO 6 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HARRIGAN
1 follow-up statement
193 WHUS72 KTAE 090627 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 227 AM EDT SUN SEP 9 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... GMZ730-755-765-775-090730- /O.EXP.KTAE.SC.Y.0033.000000T0000Z-120909T0600Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 227 AM EDT SUN SEP 9 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. SEAS HAVE DROPPED BELOW 7 FEET AND SUSTAINED WINDS ARE BELOW 20 KNOTS. $$ 18-WOOL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Sep 8, 9:22 AM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, Sep 8, 9:22 AM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION...CORRECTED. NATIONAL WEATHER SERVICE TALLAHASSEE FL 922 AM EDT Sat Sep 8 2012 Corrected to add Header. .NEAR TERM [Through Tonight]...Just made some minor tweaks to the fcst today, as what's left of the Low Pressure Area in the northern Gulf of Mexico is getting picked up by the Upper Trof and will move onshore over the FL Panhandle today. This Low, which will continue on its NE trek through the CWA is expected to bring likely to categorical PoPs to the to the Tri-State area, so blended the previous fcst PoPs with our locally derived CAM PoPs. It should also be noted that PWATs have returned to the 2"+ level both from morning soundings and Satellite estimates (which show them increasing throughout the day from the SW as the Tropical moisture is pulled back to the NE). The 08 UTC HRRR Hi-Res Model appears to have initialized better than the WRF suite, so weighed that in when raising PoPs a bit for this aftn. Did knock down Max Temps and hourly temps 2-3 degrees as well, as the rain and increased cloud cover is making rapid inroads inland already. Over the Coastal Waters, the fcst is on track as Cautionary Conditions are already underway, with winds and seas expected to increase just a bit out of the SW this aftn. && .Previous Discussion... .SHORT TERM [Sunday Through Monday]... The low over the Gulf of Mexico will lift northeastward into the FL Panhandle today before being absorbed by the approaching cold front. The front is forecast to reach our northwestern zones late this afternoon and TLH around midnight before exiting southeast of the area Sunday morning. The front will have slowed down quite a bit by this time and may stall south of the area later on Sunday. All guidance is pointing at a wet day today across the forecast area today and we have maintained a high PoP forecast in the likely to categorical range. Bulk shear is now forecast to be on the order of 20-25 knots just ahead of the front and severe weather is looking less likely. That said, a few strong to severe storms will remain possible. However, the primary threat will be locally heavy rainfall. Rain chances will taper off from northwest to southeast tonight and Sunday, but will not clear entirely out of Dixie County until Monday morning (see table below). This will be the first bonafide cold frontal passage of the fall season. As is typical of these early season frontal passages, max temperatures behind the front will not drop off all that much. However, humidity levels will dip noticeably with dew points dropping into the upper 50s to lower 60s. Similarly, min temps will fall well into the 60s Sunday night, with a few upper 50s possible over Southeast AL and adjacent portions of the FL Panhandle. && .LONG TERM [Monday Night through Friday]... The extended period begins with a trough over wrn states, ridge building E/SE to ern seaboard and trough over extreme wrn Atlc. At surface, 1025mb high over OH/PA with strong ridge builds SWD across Nrn Gulf. This continues NLY winds, drier air and lower humidities advecting with somewhat tighter gradients into the local region. As the high translates to the Mid-Atlantic states thru mid week, winds will gradually veer to the east advecting moisture in from the Atlantic. The surface high will slowly move east off the eastern seaboard by the end of the week with the easterly flow continuing. This will also begin to generate ELY surges at night especially across the marine area. Forecast time height cross sections show most moisture confined below 850mb with subsidence drying above as upper ridging builds over the region thru 12Z Fri then progressively increasing moisture. The week looks like a welcome break from the very wet pattern that we've experienced this summer. The next chance for more than isold shwrs will be on Friday and especially on Saturday afternoons when the next upstream trough begins to suppress deep layer ern ridge allowing for a modest increase in moisture. Inverted surface trough also develops to our west. Will go with NIL pops except wdly sct Fri aftn and Low sct Sat aftn. Under NLY flow and near cloudless skies, Min temps commence 3 to 5 degrees below normal rising to near climo by Fri night. Max temps will remain near climo. Avg inland min/max temps are 67 and 88 degrees. && .AVIATION [Beginning 12Z Saturday]... [through 12Z Sunday] Expect low stratus/CIGS to develop near the Gulf coast as moist onshore flow continues, and filling in gradually over S AL/S GA for the next few hours after sunrise. Will go with reductions into MVFR range (with brief IFR at VLD). Should be high coverage today into tonight for SHRA and even -TS in the morning at ECP then late morning to TLH spreading to all Terminals in aftn. Expect MVFR VSBYS/CIGS with -TSRA or VCTS 00z-06z especially VLD and to a lesser extent TLH/ABY. After 06z, MVFR fog developing mainly at VLD and to a lesser extent TLH with IFR likely at VLD near sunrise. && .MARINE... Winds have increased to cautionary levels over the local marine area as low pressure just southeast of the Mississippi Delta lifts northeast toward the Florida Panhandle. This low will reach the Panhandle later today before being absorbed by a cold front. The front will cross the waters from northwest to southeast tonight into Sunday shifting winds to offshore. The front will then stall south of the area early next week as high pressure builds into the Mid Atlantic and Northeast. The gradient between the two systems will increase across the eastern Gulf of Mexico. This will result in a return of cautionary level winds to the forecast area from Tuesday into Wednesday. && .FIRE WEATHER... A cold front will move across the local area thru Sunday spreading ample showers, thunderstorms and gusty winds. In its wake, noticeably drier air will overspread the region from north to south. Minimum RH on Sunday afternoon will drop to the mid 30s across the inland FL Panhandle but should remain above critical levels. Red flag conditions are not expected during the upcoming work week. && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Gould SHORT TERM...Wool LONG TERM...Block AVIATION...Block/Gould MARINE...Block FIRE WEATHER...Block
Hazardous weather outlook, Sep 8, 10:55 AM EDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1055 AM EDT SAT SEP 8 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-090500- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1055 AM EDT SAT SEP 8 2012 /955 AM CDT SAT SEP 8 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... BROAD LOW PRESSURE OVER THE NORTH CENTRAL GULF WILL MOVE ASHORE INTO THE FLORIDA PANHANDLE TODAY. THIS LOW HAS INCREASED WINDS OVER THE MARINE AREA AND BOATERS ARE ENCOURAGED TO EXERCISE CAUTION. THE INCREASING ONSHORE WINDS TO THE EAST OF THE LOW WILL ALSO INCREASE THE THREAT FOR RIP CURRENTS AND THERE IS A HIGH RISK TODAY ALONG PANHANDLE BEACHES. NUMEROUS SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE LOW AS IT MAKES LANDFALL AHEAD OF AN APPROACHING COLD FRONT. WHILE A SIGNIFICANT SEVERE WEATHER EVENT IS NOT ANTICIPATED...A FEW STORMS COULD PRODUCE GUSTY WINDS. THERE WILL ALSO BE A CHANCE FOR LOCALIZED FLOODING IN POOR DRAINAGE AREAS AS SOME OF THE THUNDERSTORMS WILL BE ACCOMPANIED BY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... WINDS WILL SWITCH TO OFFSHORE BEHIND THE COLD FRONT AND DRIER AIR WILL ARRIVE. THIS SHOULD ELIMINATE RAIN CHANCES FROM THE FORECAST BY MONDAY MORNING AT THE LATEST. WINDS WILL SWING AROUND TO THE EAST BY MONDAY NIGHT AND INCREASE ONCE AGAIN TO CAUTIONARY LEVELS OVER THE GULF. WINDS WILL THEN REMAIN ELEVATED OVER THE MARINE AREA THROUGH AT LEAST THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. HARRIGAN/WOOL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 4:41 AM EDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 15 hr |
| Sep 8, 3:07 PM EDT | Areal Flood Warning | TAE | Jackson | 83 min |
| Sep 8, 4:35 PM EDT | Coastal Flood Advisory | TAE | Dixie, Taylor | 16 hr |
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.